Missouri, 2011Tornado and Flash Flooding in Missouri, May 11 to 13, 2011
May 11 to 13, 2011 · NWS SGF · 65 events in 24 counties and zones
An upper level low over western Kansas combined with a cold front moved into the region and produced severe thunderstorms. Numerous severe storms and a few supercells produced very large hail and high wind gusts as the front moved through the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $529,000
- Crop damage
- None recorded
- Events
- 65
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low over western Kansas combined with a cold front moved into the region and produced severe thunderstorms. Numerous severe storms and a few supercells produced very large hail and high wind gusts as the front moved through the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 11, 7:08 PM CST, 27 minutes earlier.
Area forecast discussion, May 11, 7:08 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT WED MAY 11 2011
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
/ISSUED 8 PM CDT WED MAY 11 2011/
A LINEAR CONVECTIVE COMPLEX STRETCHING FROM NORTHWEST ARKANSAS
NORTH ALONG THE HIGHWAY 71 CORRIDOR AT 8 PM (01Z) CONTINUED TO
SPREAD STEADILY NORTH NORTHEAST. THIS ACTIVITY WAS BEGINNING TO
ENCOUNTER A MORE STABLE AIRMASS AND A GRADUAL WEAKENING TREND IS
EXPECTED AS THE STORMS MAKE THEIR WAY TOWARD THE HIGHWAY 65
CORRIDOR AROUND AND AFTER 9 PM.
LOCALIZED STRONG TO POTENTIALLY DAMAGING WIND GUSTS WILL BE
POSSIBLE MAINLY WITH THE SOUTHERN PORTION OF THE LINE ACROSS FAR
SOUTHWEST MISSOURI TO THE WEST AND SOUTHWEST OF SPRINGFIELD.
FREQUENT LIGHTNING AND BRIEF BY HEAVY RAINFALL WILL ALSO ACCOMPANY
THESE STORMS. EXPECT THE STORMS TO DIMINISH LATER THIS EVENING
WITH THE LOSS OF DAY TIME HEATING.
A SEVERE THUNDERSTORM WATCH REMAIN IN EFFECT UNTIL 10 PM WEST OF
HIGHWAY 65.
FOSTER
&&
.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH SATURDAY)
ITS ANOTHER WARM AND MUGGY AFTERNOON ACROSS THE AREA WITH
TEMPERATURES IN THE LOW TO MID 80S AND DEWPOINTS IN THE UPPER 60S.
A DECENT CAP AROUND 800 MB IS KEEPING THE WEATHER QUIET FOR NOW. PARTLY
CLOUDY SKIES THIS AFTERNOON WILL GIVE WAY TO AN INCREASING CHANCES
FOR SHOWERS AND THUNDERSTORMS THIS EVENING. AN UPPER LEVEL LOW IS
CURRENTLY OVER SOUTHERN COLORADO AND SEVERAL WAVES ARE ROTATING
UP ACROSS THE CENTRAL AND SOUTHERN PLAINS THIS AFTERNOON SPARKING
OFF CLUSTERS OF STRONG TO SEVERE STORMS JUST OUT TO OUR WEST. ONE
DISTURBANCE IS OVER NORTH TEXAS RIGHT NOW AND MOVING IN THIS
DIRECTION. WILL EXPECT THIS FEATURE TO DEVELOP SHOWERS AND STORMS
OVER THE WESTERN AREAS AFTER 00Z THIS EVENING. SOME STORMS COULD
BE STRONG TO SEVERE BUT WITH THE LOSS OF DAYTIME
HEATING...ANTICIPATING AN OVER WEAKENING TREND IN INTENSITY AFTER
DARK TONIGHT AS THIS TRANSLATES ACROSS THE WESTERN OZARKS TONIGHT.
THE UPPER LEVEL LOW WILL SLOWLY MOVE INTO KANSAS BY MIDDAY
THURSDAY. ANOTHER WAVE WILL BE MOVING ACROSS THE OZARKS BY LATE
AFTERNOON THURSDAY AND THIS WILL HELP DEVELOP ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WHICH SOME COULD BE STRONG TO SEVERE.
GIVEN THE STEEP LAPSE RATES...MODERATE INSTABILITY...AND
INCREASING MID AND UPPER LEVEL VERTICAL SHEAR...LARGE HAIL WILL BE
THE PRIMARY THREAT FOLLOWED BY DAMAGING WIND GUSTS. CAN'T RULE OUT
AN ISOLATED TORNADO BUT THIS WILL BE A LIMITED THREAT. STORMS WILL
LINGER INTO THE EVENING HOURS WITH A GRADUAL EAST TO WEST PROGRESSION.
THE UPPER LEVEL LOW WILL BE RIGHT OVER THE OZARKS BY FRIDAY
MORNING AS IT VERY SLOWLY MOVES EAST. FRIDAY LOOKS LIKE IT WILL BE
COOL AND CLOUDY DAY WITH SCATTERED SHOWERS AND ISOLATED THUNDER
POSSIBLE UNDERNEATH THE UPPER LEVEL LOW. RAIN CHANCES WILL LINGER
THROUGH EARLY SATURDAY THANKS TO THE SLOW NATURE OF THIS UPPER
LEVEL LOW. BELOW AVERAGE TEMPERATURES EXPECTED THROUGH THE WEEKEND.
GRIFFIN
LONG TERM (SATURDAY THROUGH WEDNESDAY)...
ONE UPPER LEVEL LOW WILL TRACK TO THE SOUTHEAST OF THE AREA THIS
WEEKEND WHILE ANOTHER UPPER LOW DROPS SOUTH UNDERNEATH A BLOCKING
RIDGE PATTERN. THE RESULT WILL MUCH COOLER TEMPERATURES...
CONSIDERABLE CLOUD COVER AND A CHANCE OF SHOWERS THROUGH THE
WEEKEND. SOME IMPROVEMENT IN THE WEATHER CONDITIONS IS EXPECTED
EARLY NEXT WEEK BUT TEMPERATURES WILL REMAIN BELOW NORMAL.
ADDITIONAL CHANCES OF SHOWERS MAY DEVELOP MID TO LATE WEEK AS
DISTURBANCES SLIDE INTO THE REGION WITHIN A NORTHWEST FLOW.
FOSTER
&&
.AVIATION...
THUNDERSTORMS WILL IMPACT AREA TERMINALS THIS EVENING. THE STORM
WILL REACH THE JOPLIN TERMINAL BY 01Z...AND SPRINGFIELD AND
BRANSON BY 02Z. WIND GUSTS IN EXCESS OF 30 KTS WILL LIKELY OCCUR
WITH THE STORMS ALONG WITH BRIEF MVFR TO LOCALIZED IFR CONDITIONS.
THE STORMS AND RESIDUAL SHOWERS WILL DIMINISH LATER THIS EVENING
AND OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN
DEVELOP THURSDAY AS AN UPPER LOW PRESSURE SYSTEM APPROACHES THE
AREA.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 11, 7:16 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CDT WED MAY 11 2011
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
816 PM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.
WEATHER HAZARDS EXPECTED...
ELEVATED RISK FOR SEVERE THUNDERSTORM WINDS.
LIMITED RISK FOR HAIL.
ELEVATED TO SIGNIFICANT RISK FOR LIGHTNING.
DISCUSSION...
THUNDERSTORMS WILL SPREAD FROM SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI
THIS EVENING. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
MAINLY WEST OF HIGHWAY 65 WITH DAMAGING WINDS THE PRIMARY HAZARD
RISK. THE STORMS WILL REACH THE HIGHWAY 65 CORRIDOR BY 10 PM.
FREQUENT LIGHTNING AND HEAVY RAINFALL WILL ALSO ACCOMPANY SOME OF
THESE STORMS. THE STORMS WILL GRADUALLY WEAKEN THE REMAINDER OF
THE EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A COLD FRONT WILL MOVE INTO FAR SOUTHEAST KANSAS AND WESTERN
MISSOURI THURSDAY EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP OR REDEVELOP AHEAD OF THE FRONT DURING THE AFTERNOON.
INCREASED VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL LEAD
TO STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN STORM THREATS.
ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AS THE CORE OF AN
UPPER LEVEL LOW MOVES THROUGH CENTRAL AND SOUTHERN MISSOURI.
SEVERE STORMS MAY AGAIN BE POSSIBLE...MAINLY OVER SOUTH CENTRAL
MISSOURI IF ENOUGH DAYTIME HEATING AND INSTABILITY CAN DEVELOP.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
In the hours before
Special weather statement, May 11, 5:49 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT WED MAY 11 2011
KSZ101-MOZ088-093-101-120045-
CHEROKEE KS-JASPER MO-MCDONALD MO-NEWTON MO-
649 PM CDT WED MAY 11 2011
...SIGNIFICANT WEATHER ALERT FOR CHEROKEE...JASPER...MCDONALD AND
NEWTON COUNTIES UNTIL 745 PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAULKNER TO 33 MILES
SOUTH OF SOUTH WEST CITY...MOVING NORTHEAST AT 40 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN CHEROKEE...JASPER...MCDONALD AND NEWTON COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3699 9463 3700 9507 3733 9509 3734 9485
3734 9462 3737 9462 3735 9427 3664 9407
3649 9407 3649 9462
TIME...MOT...LOC 2348Z 239DEG 33KT 3709 9502 3606 9473
WISELocal storm report, May 11, 6:00 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST MELROSE 37.03N 94.96W
05/11/2011 E50 MPH CHEROKEE KS EMERGENCY MNGR
&&
AFOSTERSpecial weather statement, May 11, 6:28 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT WED MAY 11 2011
KSZ073-097-120115-
BOURBON KS-CRAWFORD KS-
728 PM CDT WED MAY 11 2011
...SIGNIFICANT WEATHER ALERT FOR CRAWFORD AND SOUTHERN BOURBON
COUNTIES UNTIL 815 PM CDT...
AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONE OAK...OR NEAR FRONTENAC...MOVING NORTH
AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3787 9509 3783 9461 3734 9462 3733 9472
3739 9500 3766 9510
TIME...MOT...LOC 0028Z 175DEG 34KT 3745 9473
WISELocal storm report, May 11, 6:33 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL PITTSBURG 37.41N 94.70W
05/11/2011 M1.00 INCH CRAWFORD KS TRAINED SPOTTER
&&
AFOSTERLocal storm report, May 11, 6:35 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST SENECA 36.84N 94.61W
05/11/2011 E50 MPH NEWTON MO PUBLIC
&&
AFOSTERLocal storm report, May 11, 6:56 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST PINEVILLE 36.59N 94.38W
05/11/2011 E45 MPH MCDONALD MO EMERGENCY MNGR
&&
JCOLUCCIEvent by event
43 hail, 16 thunderstorm wind, 2 flash flood, 2 heavy rain, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Tornado, St. Clair
- When
- May 11, 7:35 PM CST to 7:38 PM CST
- Where
- St. Clair County, 0.9 mi SSW of Appleton City to 1.99 mi ENE of Appleton City
- Rating
- EF0
- Path length
- 2.69 mi
- Path width
- 50 yd
- Property damage
- $8,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.188, -94.037
A National Weather Service storm survey determined that an EF-0 tornado touched down near the western edge of Appleton City and continued intermittently to near 2.5 miles northeast of town. The tornado downed several trees and caused minor shingle and roof damage to a few homes.
Thunderstorm Wind, Douglas
- When
- May 12, 3:45 PM CST
- Where
- Douglas County, 0.55 mi W of Ava
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.950, -92.660
Several large limbs were blown down around town along with isolated power outages.
Hail, Douglas
- When
- May 12, 3:46 PM CST
- Where
- Douglas County, 1.3 mi ENE of Hest
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.910, -92.660
Hail, Cedar
- When
- May 12, 4:00 PM CST
- Where
- Cedar County, 0.88 mi SE of Bearcreek
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.640, -93.660
Hail, Wright
- When
- May 12, 4:10 PM CST
- Where
- Wright County, 1.79 mi ENE of Cedar Gap
- Measured
- 2.75 in hail
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 37.110, -92.650
Hail fell in town producing roof and car damage.
Hail, Vernon
- When
- May 12, 4:19 PM CST
- Where
- Vernon County, 0.88 mi NE of Bronaugh
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.690, -94.470
Hail, Dade
- When
- May 12, 4:20 PM CST
- Where
- Dade County, 2.3 mi WNW of Ernest
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.490, -93.960
Hail, Dade
- When
- May 12, 4:21 PM CST
- Where
- Dade County, 0.55 mi E of Circola
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.550, -93.870
Hail, St. Clair
- When
- May 12, 4:30 PM CST
- Where
- St. Clair County, Osceola
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.050, -93.700
Hail, Dade
- When
- May 12, 4:36 PM CST
- Where
- Dade County, 0.55 mi E of Circola
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.550, -93.870
Hail, Camden
- When
- May 12, 4:50 PM CST
- Where
- Camden County, 0.54 mi E of Macks Creek
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.970, -92.970
The hail fell just south of town in a mainly rural location.
Hail, Polk
- When
- May 12, 5:00 PM CST
- Where
- Polk County, 2.14 mi NNE of Fair Play
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.660, -93.570
Hail, St. Clair
- When
- May 12, 5:02 PM CST
- Where
- St. Clair County, 0.88 mi NW of Tiffin
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.960, -93.940
Hail, Jasper
- When
- May 12, 5:10 PM CST
- Where
- Jasper County, Carl Jct
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.180, -94.570
Hail, Polk
- When
- May 12, 5:10 PM CST
- Where
- Polk County, 2.59 mi WNW of Huron
- Measured
- 1.5 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 37.740, -93.410
Hail, Polk
- When
- May 12, 5:14 PM CST
- Where
- Polk County, 2.59 mi ENE of Dunnegan
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.720, -93.540
Hail, Jasper
- When
- May 12, 5:15 PM CST
- Where
- Jasper County, Carl Jct
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.180, -94.570
Hail, Laclede
- When
- May 12, 5:15 PM CST
- Where
- Laclede County, 4.59 mi WSW of Abo
- Measured
- 2.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.680, -92.550
Hail to the size of tennis balls was reported in a mainly rural area and relayed by the media.
Hail, Camden
- When
- May 12, 5:16 PM CST
- Where
- Camden County, Sunrise Beach
- Measured
- 1.75 in hail
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 38.180, -92.780
Hail fell in a sparsely populated area. However, a few homes and businesses received some roof damage.
Hail, Laclede
- When
- May 12, 5:20 PM CST
- Where
- Laclede County, Falcon
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.600, -92.380
Hail, Camden
- When
- May 12, 5:20 PM CST
- Where
- Camden County, Sunrise Beach
- Measured
- 4.25 in hail
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 38.180, -92.780
Hail to the size of softballs fell damaging roofs of homes and businesses. The hail also broke windows out of cars and damaged other structures.
Funnel Cloud, Jasper
- When
- May 12, 5:20 PM CST to 6:20 PM CST
- Where
- Jasper County, 0.95 mi SE of Brooklyn Hgts
- Reported by
- Public
- Coordinates
- 37.169, -94.390
Thunderstorm Wind, Jasper
- When
- May 12, 5:20 PM CST
- Where
- Jasper County, 0.88 mi SE of Oronogo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.190, -94.470
There was minor siding damage to a couple homes and a couple trees were blown down.
Hail, Hickory
- When
- May 12, 5:25 PM CST
- Where
- Hickory County, Pittsburg
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.830, -93.300
Hail, Hickory
- When
- May 12, 5:39 PM CST
- Where
- Hickory County, Pittsburg
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.830, -93.300
Hail, Jasper
- When
- May 12, 5:40 PM CST
- Where
- Jasper County, 1.3 mi ENE of Jasper
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.340, -94.300
Hail, Laclede
- When
- May 12, 5:43 PM CST
- Where
- Laclede County, 1.49 mi SSW of Hazelgreen
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.750, -92.440
Thunderstorm Wind, Barton
- When
- May 12, 5:45 PM CST
- Where
- Barton County, 0.33 mi SW of Newport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.526, -94.103
A few trees were blown down near Newport.
Hail, Newton
- When
- May 12, 5:46 PM CST
- Where
- Newton County, 0.88 mi SW of Seneca
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.840, -94.610
Hail, Dallas
- When
- May 12, 5:47 PM CST
- Where
- Dallas County, 0.88 mi NE of Louisburg
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 37.760, -93.140
Hail, Newton
- When
- May 12, 5:55 PM CST
- Where
- Newton County, 1.49 mi SSE of Fredville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.900, -94.410
Hail, Dade
- When
- May 12, 6:00 PM CST
- Where
- Dade County, 0.55 mi E of Greenfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.420, -93.840
Hail, Morgan
- When
- May 12, 6:05 PM CST
- Where
- Morgan County, 1.76 mi ENE of Marvin
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.430, -92.740
Hail, Cedar
- When
- May 12, 6:05 PM CST
- Where
- Cedar County, 0.55 mi E of Jerico Spgs
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.620, -94.010
Hail, Newton
- When
- May 12, 6:05 PM CST
- Where
- Newton County, 2.16 mi SW of Diamond Sheperd Arpt
- Measured
- 2.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.960, -94.350
Hail, Hickory
- When
- May 12, 6:13 PM CST
- Where
- Hickory County, 4.68 mi SSE of Jordan
- Measured
- 2 in hail
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 37.970, -93.110
Hail fell in the town of Almon damaging roofs and cars.
Hail, Camden
- When
- May 12, 6:16 PM CST
- Where
- Camden County, 3.27 mi W of Macks Creek
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.970, -93.040
Hail, Jasper
- When
- May 12, 6:25 PM CST
- Where
- Jasper County, 1.65 mi W of Sarcoxie
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.070, -94.150
Hail, Camden
- When
- May 12, 6:25 PM CST
- Where
- Camden County, 0.54 mi E of Macks Creek
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.970, -92.970
Hail, Camden
- When
- May 12, 6:45 PM CST
- Where
- Camden County, Sunrise Beach
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.180, -92.780
Thunderstorm Wind, Polk
- When
- May 12, 6:45 PM CST
- Where
- Polk County, 0.88 mi SE of Bolivar
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.610, -93.410
A large sign was damaged.
Hail, Dallas
- When
- May 12, 6:55 PM CST
- Where
- Dallas County, 0.69 mi N of Urbana
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.840, -93.170
Thunderstorm Wind, Greene
- When
- May 12, 6:55 PM CST
- Where
- Greene County, 0.27 mi SE of Republic
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.118, -93.476
Hail, Dallas
- When
- May 12, 7:20 PM CST
- Where
- Dallas County, 0.69 mi N of Urbana
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.840, -93.170
Thunderstorm Wind, Greene
- When
- May 12, 7:25 PM CST
- Where
- Greene County, 3.51 mi NE of Battlefield
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.160, -93.341
Thunderstorm Wind, Greene
- When
- May 12, 7:31 PM CST
- Where
- Greene County, 2.31 mi W of Sequiota
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.150, -93.272
A power line was blown down near Rogers and Fremont streets.
Thunderstorm Wind, Douglas
- When
- May 12, 7:56 PM CST
- Where
- Douglas County, 1.8 mi ESE of Roy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.870, -92.770
One hundred feet of roofing was blown off of a home.
Thunderstorm Wind, Douglas
- When
- May 12, 8:00 PM CST
- Where
- Douglas County, 0.55 mi W of Ava
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 36.950, -92.660
Hail, Laclede
- When
- May 12, 8:04 PM CST
- Where
- Laclede County, 5.64 mi NE of Eldridge
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.890, -92.700
Thunderstorm Wind, Laclede
- When
- May 12, 8:11 PM CST
- Where
- Laclede County, 0.88 mi SE of Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.670, -92.660
Emergency manager estimated wind gusts up to 60 mph.
Hail, Laclede
- When
- May 12, 8:12 PM CST
- Where
- Laclede County, Hazelgreen
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.770, -92.430
Thunderstorm Wind, Douglas
- When
- May 12, 8:12 PM CST
- Where
- Douglas County, 0.88 mi NE of Rome
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.840, -92.770
Trees were blown down along Highway A.
Thunderstorm Wind, Douglas
- When
- May 12, 8:14 PM CST
- Where
- Douglas County, 0.55 mi W of Ava
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.950, -92.660
An amateur radio operator estimated wind gusts up to 60 mph.
Hail, Wright
- When
- May 12, 8:30 PM CST
- Where
- Wright County, 0.69 mi S of Mansfield
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.110, -92.580
Thunderstorm Wind, Ozark
- When
- May 12, 8:35 PM CST
- Where
- Ozark County, 1.49 mi NNE of Tecumseh
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.600, -92.270
A couple trees were blown down.
Hail, Pulaski
- When
- May 12, 8:40 PM CST
- Where
- Pulaski County, Waynesville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.830, -92.200
Hail, Phelps
- When
- May 12, 9:17 PM CST
- Where
- Phelps County, Rolla
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.950, -91.770
Thunderstorm Wind, Phelps
- When
- May 12, 9:17 PM CST
- Where
- Phelps County, Rolla
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.950, -91.770
The public estimated wind gusts up to 60 mph.
Flash Flood, Maries
- When
- May 12, 9:55 PM CST
- Where
- Maries County, 1.59 mi WSW of Shantytown to 1.88 mi WSW of Shantytown
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.023, -92.078
Two to two and a half feet of water was flowing over County Road 624 in the vicinity of Maries Creek.
Thunderstorm Wind, Howell
- When
- May 12, 10:00 PM CST
- Where
- Howell County, 0.65 mi NNW of West Plains Arpt to 3 mi NNE of (H63)west Plains
- Measured
- 62 kt (71 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.759, -91.873
Straight line winds of at least 70 mph intermittently downed trees starting at Highway 63 on the northwest side of West Plains. The path continued for three miles to the east northeast of town.
Hail, Oregon
- When
- May 12, 10:15 PM CST
- Where
- Oregon County, 1.49 mi SSW of Alton
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.680, -91.410
Thunderstorm Wind, Shannon
- When
- May 12, 11:00 PM CST
- Where
- Shannon County, 2.27 mi SW of Munsett to 2.72 mi SSW of Munsett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.095, -91.356
Several trees were uprooted by thunderstorm winds along Highway 19 four miles south of Eminence. Additional trees were blown down on Highway 106.
Flash Flood, Maries
- When
- May 12, 11:08 PM CST
- Where
- Maries County, 2.28 mi N of Shantytown to 2.22 mi N of Shantytown
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.063, -92.056
Flooding was reported of low water crossings.
Heavy Rain, Miller
- When
- May 13, 12:06 AM CST
- Where
- Miller County, 1.77 mi ESE of Iberia
- Reported by
- COOP Observer
- Coordinates
- 38.090, -92.290
A total rainfall of 3.20 inches was measured from multiple rounds of thunderstorms.
Heavy Rain, Pulaski
- When
- May 13, 12:22 AM CST
- Where
- Pulaski County, 0.88 mi SE of Dixon
- Reported by
- Public
- Coordinates
- 37.990, -92.090
A total rainfall of 2.74 inches was measured from multiple rounds of thunderstorms.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, May 11, 2011$16 million · EF1 · 32 events
- Tornadoes and Flash Flooding in Texas, May 11 to 12, 2011$1.1 million · EF0 · 63 events
- Tornadoes and Damaging Winds in Oklahoma, May 11, 2011$332,000 · EF1 · 32 events
- Tornadoes and Hail in Nebraska, May 11, 2011$340,000 · EF1 · 13 events
- Flash Flooding and Hail in Texas, May 11 to 12, 2011$51,000 · 1.75 in hail · 55 events
- Flooding in North Dakota, May 11 to 31, 2011$400,000 · 4 events
- Flash Flooding and Hail in Michigan, May 11, 2011$194,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in Arkansas, May 11 to 12, 2011$120,000 · 1.75 in hail · 12 events
- Flash Flooding and Flood in Kentucky, May 11, 2011$106,000 · 1.25 in hail · 12 events
- Lightning Strike in Texas, May 11, 2011$124,000 · 1 event
- Hail and Damaging Winds in Nebraska, May 11, 2011$15,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Illinois, May 11, 2011$40,000 · 1.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313231, 296585, 292476, 292477, 292885, 292478, 292886, 292479, 292887, 292888, 292889, 292890, 292508, 292481, 292509, 292510, 292511, 292891, 292892, 292482, 292893, 296575, 296576, 292483, 292894, 292484, 292485, 296577, 292486, 292487, 292488, 292489, 292490, 292491, 292895, 292896, 292492, 292493, 292897, 292494, and more.